Substantial Increase in Myocardial FDG Uptake on Interim PET/CT May Be an Early Sign of Adriamycin-Induced Cardiotoxicity

    loading  Checking for direct PDF access through Ovid

Abstract

Cumulative cardiotoxicity is a well-established adverse effect of Adriamycin therapy. Although dose dependent, cardiotoxicity has been recently reported to occur even at lower doses than usually proposed. Conventional imaging detection and/or clinical manifestation of the deterioration in cardiac function occur late in the process; thus, it is desirable to have noninvasive markers to detect toxicity at an early stage. Several biochemical markers including troponin and atrial natriuretic peptide were explored for this purpose. The present case depicts that a significant increase in myocardial FDG uptake on posttherapy PET/CT can be a potential imaging biomarker of Adriamycin-induced cardiotoxicity.

Related Topics

    loading  Loading Related Articles